Convex order and comonotonic conditional mean risk sharing
Michel Denuit and
Jan Dhaene
Insurance: Mathematics and Economics, 2012, vol. 51, issue 2, 265-270
Abstract:
Using a standard reduction argument based on conditional expectations, this paper argues that risk sharing is always beneficial (with respect to convex order or second degree stochastic dominance) provided the risk-averse agents share the total losses appropriately (whatever the distribution of the losses, their correlation structure and individual degrees of risk aversion). Specifically, all agents hand their individual losses over to a pool and each of them is liable for the conditional expectation of his own loss given the total loss of the pool. We call this risk sharing mechanism the conditional mean risk sharing. If all the conditional expectations involved are non-decreasing functions of the total loss then the conditional mean risk sharing is shown to be Pareto-optimal. Explicit expressions for the individual contributions to the pool are derived in some special cases of interest: independent and identically distributed losses, comonotonic losses, and mutually exclusive losses. In particular, conditions under which this payment rule leads to a comonotonic risk sharing are examined.
Keywords: Stochastic orders; Pareto-optimality; Conditional expectation; Risk sharing; Comonotonicity (search for similar items in EconPapers)
Date: 2012
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (45)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167668712000534
Full text for ScienceDirect subscribers only
Related works:
Working Paper: Convex order and comonotonic conditional mean risk sharing (2012)
Working Paper: Convex order and comonotonic conditional mean risk sharing (2010)
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:insuma:v:51:y:2012:i:2:p:265-270
DOI: 10.1016/j.insmatheco.2012.04.005
Access Statistics for this article
Insurance: Mathematics and Economics is currently edited by R. Kaas, Hansjoerg Albrecher, M. J. Goovaerts and E. S. W. Shiu
More articles in Insurance: Mathematics and Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().